MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) DURATA STS OPTIM ACTIVE FIXATION; DEFIBRILLATION LEAD

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) DURATA STS OPTIM ACTIVE FIXATION; DEFIBRILLATION LEAD
Model Number 7122/75
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the patient presented (b)(6) 2019 for a routine procedure for a generator change.During the procedure an insulation breach was observed on the lead.The patient remained in hospital and the lead was extracted (b)(6) 2019.The patient was stable before, during and after the procedure and was discharged.
 
Additional Manufacturer Narrative
The reported event of insulation abrasion was confirmed.As received, a complete lead was returned in two pieces.Connector portion (a) measured 12.9cm while distal portion (b) measured 62.3cm/60.0cm (ptfe liner, cables and inner coil/lead body).Visual inspection of the lead found an external insulation abrasion (50.0 cm to 50.3cm from the distal tip) breaching the right ventricular cable lumen proximal to suture sleeve tie impression.The ethylene tetrafluoroethylene (etfe) cable coating was not abraded in this location.The cause of the external insulation abrasion was consistent with friction to the device can.The right ventricular shock coil was shifted distally consistent with procedural damage.Further analysis found two internal insulation abrasions breaching the right ventricular (6.0 cm to 6.8 cm from the distal tip) and ring electrode (6.4cm to 6.8cm from the distal tip) cable lumens underneath the right ventricular shock coil.One right ventricular etfe cable coating was abraded while the ring electrode cables were not abraded in these locations.Explant date should have been (b)(6) 2019 not (b)(6) 2019.

Brand Name
DURATA STS OPTIM ACTIVE FIXATION
Common Device Name
DEFIBRILLATION LEAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key8842727
Report Number2017865-2019-11600
Device Sequence Number1618042
Product Code LWS
UDI-Device Identifier05414734502160
UDI-Public05414734502160
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P950022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7122/75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;